Montana, 2007High Wind in Montana, November 3 to 4, 2007
November 3 to 4, 2007 · NWS TFX · 7 events in 7 counties and zones
Deep surface low pressure moving across southern Canada contributed to strong winds along the Montana Hi-Line. Wind gusts in excess of 60 mph were common across the Hi-Line.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Deep surface low pressure moving across southern Canada contributed to strong winds along the Montana Hi-Line. Wind gusts in excess of 60 mph were common across the Hi-Line.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Nov 3, 8:01 PM MST, 2 hours 8 minutes earlier.
Area forecast discussion, Nov 3, 8:01 PM MST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
901 PM MDT SAT NOV 3 2007
.UPDATE...WINDY FORECAST CONTINUES TO LOOK ON TRACK FOR TONIGHT.
STRONG WINDS ARE CURRENTLY BEING REPORTED JUST NORTH OF THE
CANADIAN BORDER WITH MODELS INDICATING THAT THE CORE OF HIGH WINDS
WILL SLIDE SOUTH ACROSS MY FORECAST AREA OVERNIGHT. IN-OFFICE
ANALYSIS PROGRAM SUGGESTS THAT THERE IS A POTENTIAL FOR LOCAL
GUSTS TO EXCEED 100 MPH ALONG THE ROCKY MOUNTAIN FRONT. HIGH WIND
WARNING WILL BE RE-ISSUED BEFORE 10 PM SO WILL TWEAK WORDING TO
COVER THIS EVENTUALITY. HAVE MADE A FEW TWEAKS TO THE GOING
FORECAST TO REDUCE EVENING POPS OVER THE ROCKY MOUNTAIN FRONT AS
MOISTURE IS LAGGING A BIT BUT IS STILL EXPECTED TO FLOW THROUGH
THE AREA AFTER MIDNIGHT. HAVE ALSO MADE SOME MINOR TEMPERATURE
TWEAKS...MAINLY TO INCREASE OVERNIGHT LOWS A FEW DEGREES. MPJ
&&
.AVIATION...
UPDATED 0000Z.
A STRONG WEST TO NORTHWEST FLOW ALOFT WILL RESIDE OVER THE REGION
THROUGH THE PERIOD. EXPECT VFR CONDITIONS TO PREVAIL THROUGH THE
PERIOD WITH MID AND HIGH LEVEL CLOUDS TO AFFECT THE REGION MAINLY
ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS. EXPECT
SCATTERED SHOWERS TO DEVELOP OVER THE ROCKY MOUNTAIN FRONT AFTER
08Z SUNDAY...WITH SCATTERED SHOWERS OVER THE PLAINS AS A COLD
FRONT MOVES SOUTHWARD DURING THE DAY ON SUNDAY. ADDITIONALLY
STRONG SURFACE WINDS ARE LIKELY IN THE GREAT FALLS AND CUT BANK
AREAS...WITH SURFACE WIND GUSTS AROUND 55 MPH AT TIMES TONIGHT
INTO SUNDAY MORNING. DB
&&
.PREV DISCUSSION... (ISSUED 600 PM MDT SAT NOV 3 2007)
DISCUSSION...
TONIGHT THROUGH MONDAY...NORTHWESTERLY FLOW ALOFT WILL BE PRESENT
OVER THE FORECAST AREA DURING THIS EVENING...WITH MID LEVEL FLOW
STRENGTHENING AND BECOMING WESTERLY ALONG THE NORTHERN CONTINENTAL
DIVIDE. THE ORIENTATION AND STRENGTH OF THIS FLOW WILL ALLOW MIXING
DOWN TO THE SURFACE ON THE EASTERN SLOPE OF THE NORTHERN
ROCKIES...WITH STRONG AND GUSTY WINDS DEVELOPING DURING THE
OVERNIGHT HOURS. THESE WINDS WILL IMPACT MOST OF NORTH CENTRAL
MONTANA...WITH THE STRONGEST GUSTS ALONG THE ROCKY MOUNTAIN FRONT.
THE WESTERLY FLOW AT THE SURFACE WILL RESULT IN A WARMING DOWNSLOPE
EFFECT...KEEPING TEMPERATURES QUITE WARM THROUGHOUT THE FORECAST
AREA. A WEAK STORM SYSTEM IS EXPECTED TO MOVE SOUTH OUT OF ALBERTA
TOMORROW AFTERNOON...WITH WINDS QUICKLY DISSIPATING FOLLOWING THE
SURFACE COLD FRONT. WEAK MID LEVEL FORCING WILL ALSO ARRIVE
FOLLOWING THIS COLD FRONT...WITH SNOW LEVELS DROPPING RAPIDLY AFTER
SUNSET. TEMPERATURES WILL BE COLD ENOUGH TO SUPPORT SNOWFALL ACROSS
THE NORTH CENTRAL MONTANA DURING THIS TIME...HOWEVER ACCUMULATIONS
WILL BE AN INCH OR LESS AT MOST LOCATIONS. THIS BLAST OF COLD IS
ANTICIPATED TO BE SHORT LIVED...WITH HIGH PRESSURE STRENGTHENING
OVER THE REGION DURING MONDAY. ZUMPFE
MONDAY NIGHT THROUGH THURSDAY NIGHT...A RATHER WINDY PERIOD OF
WEATHER EXPECTED DURING THIS TIME...ESPECIALLY OVER NORTH CENTRAL
MONTANA. WITH A BRISK WEST TO NORTHWEST FLOW ALOFT RESIDING OVER THE
REGION DURING THIS TIME...EXPECT WEAK UPPER LEVEL DISTURBANCES TO
MOVE SOUTH OUT OF ALBERTA...AND THEN ACROSS CENTRAL/EASTERN MONTANA.
AS A RESULT...AS THE DISTURBANCES MOVE THROUGH...EXPECT A SMALL
CHANCE FOR SHOWERS OVER THE WESTERN MOUNTAINS...WITH MOSTLY DRY
CONDITIONS OVER THE PLAINS AND MUCH OF SOUTHWEST MONTANA. IT WILL
BE WINDY THOUGH...ESPECIALLY OVER THE FRONT RANGE OF THE ROCKIES
AND THE ADJACENT PLAINS TUESDAY THROUGH WEDNESDAY. AFTERNOON
TEMPERATURES WILL GENERALLY BE SLIGHTLY ABOVE NORMAL FOR THE
MIDDLE PORTION OF NEXT WEEK. OVERNIGHT LOWS WILL GENERALLY BE NEAR
NORMAL...EXCEPT NEAR THE FRONT RANGE OF THE ROCKIES...WHERE
BREEZY CONDITIONS OVERNIGHT WILL ALLOW FOR SLIGHTLY ABOVE NORMAL
TEMPERATURES. BRUSDA
FRIDAY AND SATURDAY...MODELS IN BETTER AGREEMENT WITH A SERIES
OF DISTURBANCE FLOWING THROUGH A WESTERLY FLOW ALOFT. INCREASED
PRECIPITATION CHANCES CLOSER TO CLIMATOLOGY. TEMPERATURES ARE
EXPECTED TO BE NEAR SEASONAL AVERAGES. SAUCIER
&&
.PRELIMINARY POINT TEMPS/POPS...
GTF 44 52 26 44 / 0 20 30 10
CTB 39 48 22 44 / 0 20 20 10
HLN 37 52 28 48 / 10 30 30 20
BZN 34 57 29 51 / 0 10 30 20
WEY 25 44 24 42 / 0 10 10 10
DLN 33 56 30 50 / 0 10 10 10
HVR 40 48 22 43 / 0 20 10 0
LWT 38 50 23 42 / 0 20 30 10
&&
.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 3 PM MST SUNDAY FOR MTZ009-010-012>014-
044>046-048>050.
&&
SHORT TERM...MPJ/ZUMPFE
LONG TERM...BRUSDA/SAUCIER
AVIATION...DB
WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 3, 4:35 AM MST, 17 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
535 AM MDT SAT NOV 3 2007
MTZ009-010-048-041145-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
535 AM MDT SAT NOV 3 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.
.DAY ONE...TODAY AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT. SUSTAINED WINDS OF 30 TO 40 MPH
WITH GUSTS IN EXCESS OF 70 MPH ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST SUNDAY. WEST
WINDS 30 TO 40 MPH WITH GUSTS IN EXCESS OF 70 MPH ARE POSSIBLE.
THE WINDS SHOULD BEGIN TO DECREASE BY LATE SUNDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MTZ012>014-044>046-049-050-041145-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-
LIBERTY-EASTERN PONDERA-EASTERN TETON-JUDITH BASIN-
535 AM MDT SAT NOV 3 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.
.DAY ONE...TODAY AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT TONIGHT BEGINNING AT 6 PM MDT.
SUSTAINED WINDS 25 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST SUNDAY.
SUSTAINED WINDS 25 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH WILL
DECREASE DURING THE AFTERNOON HOURS OF SUNDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MTZ008-011-015-047-051>055-041145-
BEAVERHEAD-HILL-MADISON-BLAINE-FERGUS-JEFFERSON-BROADWATER-
MEAGHER-GALLATIN-
535 AM MDT SAT NOV 3 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY IS LOW FOR WIDESPREAD HAZARDOUS WEATHER.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
High Wind, North Rocky Mountain Front
- When
- November 3, 10:09 PM MST to November 4, 6:07 AM MST
- Where
- North Rocky Mountain Front forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Department of Highways
A gust to 66 mph was reported at the Two Medicine DOT site.
High Wind, Cascade
- When
- November 3, 11:30 PM MST
- Where
- Cascade forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- COOP Observer
An estimated gust to 60 mph was reported at Cascade 20SSE.
High Wind, Southern Rocky Mountain Front
- When
- November 4, 2:34 AM MST
- Where
- Southern Rocky Mountain Front forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Trained Spotter
A gust to 69 mph was reported at the Choteau Airport.
High Wind, Eastern Teton
- When
- November 4, 2:34 AM MST
- Where
- Eastern Teton forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Trained Spotter
A gust to 69 mph was reported at the Choteau Airport.
High Wind, Eastern Glacier
- When
- November 4, 2:56 AM MST to 3:56 AM MST
- Where
- Eastern Glacier forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Official NWS Observations
Sustained winds of 40 mph were reported at the Cut Bank ASOS site.
High Wind, Southern Lewis and Clark
- When
- November 4, 5:55 AM MST to 8:55 AM MST
- Where
- Southern Lewis and Clark forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Reported by
- Public
Sustained winds of 43 mph were reported at Bowmans Corner.
High Wind, Blaine
- When
- November 4, 8:30 AM MST
- Where
- Blaine forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Trained Spotter
A gust to 67 mph was reported at Chinook 11S.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in California, November 3, 20073 deaths · 41 injured · 1 event
- Coastal Flood and High Wind in Massachusetts, November 3, 2007$111,000 · 77 kt wind · 14 events
- Coastal Flood and High Surf in New Jersey, November 3, 2007$70,000 · 14 events
- High Wind in Rhode Island, November 3, 2007$38,000 · 56 kt wind · 4 events
- High Wind in Maine, November 3 to 4, 200757 kt wind · 8 events
- High Wind in New York, November 3, 200750 kt wind · 3 events
- Strong Wind in Maryland, November 3, 2007$1,000 · 1 event
- High Wind in Maine, November 3, 200752 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 66431, 66433, 66438, 66440, 66432, 66435, 66436.